Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 9, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 24, 2018, 10:44 PM EST for 7 counties in Kentucky. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2018, 10:44 PM EST (03:44 UTC)
- Expired
- Feb 24, 2018, 11:30 PM EST
- In force
- 46 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY, Jefferson County, KY, Meade County, KY, Nelson County, KY, Shelby County, KY, Spencer County, KY
The radar
The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 10:56 PM EST | TSTM WND DMG | 5 S Valley Station, KY | DELAYED REPORT. TREES DOWN ON WEAVERS RUN RD. PART OF ROAD WASHED OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 9:29 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
483
WUUS53 KLMK 250344
SVRLMK
KYC029-093-111-163-179-211-215-250430-
/O.NEW.KLMK.SV.W.0009.180225T0344Z-180225T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1044 PM EST SAT FEB 24 2018
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Western Spencer County in central Kentucky...
Southwestern Shelby County in central Kentucky...
Northwestern Nelson County in central Kentucky...
Southeastern Meade County in central Kentucky...
Jefferson County in central Kentucky...
Northern Hardin County in central Kentucky...
Bullitt County in central Kentucky...
* Until 1130 PM EST
* At 1043 PM EST, severe thunderstorms were located along a line
extending from St. Dennis to 14 miles east of Hardinsburg, moving
east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Louisville, Jeffersontown, St. Matthews, Shively, Shelbyville,
Shepherdsville, Lyndon, Middletown, Douglass Hills and Hurstbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3779 8556 3779 8616 3800 8599 3800 8595
3802 8592 3810 8591 3824 8579 3827 8518
TIME...MOT...LOC 0343Z 259DEG 47KT 3818 8584 3778 8620
HAIL...<.75IN
WIND...60MPH
$$
TWF1 follow-up statement
779
WWUS53 KLMK 250413
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
1113 PM EST SAT FEB 24 2018
KYC163-250422-
/O.CAN.KLMK.SV.W.0009.000000T0000Z-180225T0430Z/
Meade KY-
1113 PM EST SAT FEB 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEADE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. No severe weather reports have been received at this time.
LAT...LON 3779 8556 3779 8606 3782 8603 3782 8601
3784 8599 3802 8578 3825 8554 3827 8518
TIME...MOT...LOC 0412Z 259DEG 47KT 3825 8540 3785 8576
$$
KYC029-093-111-179-211-215-250430-
/O.CON.KLMK.SV.W.0009.000000T0000Z-180225T0430Z/
Spencer KY-Shelby KY-Nelson KY-Jefferson KY-Hardin KY-Bullitt KY-
1113 PM EST SAT FEB 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR WESTERN SPENCER...SOUTHWESTERN SHELBY...NORTHWESTERN NELSON...
SOUTHEASTERN JEFFERSON...NORTHEASTERN HARDIN AND BULLITT COUNTIES...
At 1112 PM EST, severe thunderstorms were located along a line
extending from 6 miles east of Middletown to 10 miles south of
Shepherdsville, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jeffersontown, Shelbyville, Shepherdsville, Middletown, Douglass
Hills, Pioneer Village, Hollow Creek, Woodland Hills, Spring Mill and
Highview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
Torrential rainfall is occurring with these storms, and will lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3779 8556 3779 8606 3782 8603 3782 8601
3784 8599 3802 8578 3825 8554 3827 8518
TIME...MOT...LOC 0412Z 259DEG 47KT 3825 8540 3785 8576
HAIL...<.75IN
WIND...60MPH
$$
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:06 PM EST, 38 minutes earlier.
Area forecast discussion, Feb 24, 10:06 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1006 PM EST Sat Feb 24 2018
.Forecast Update...
Issued at 1006 PM EST sat Feb 24 2018
SPC has issued a Tornado Watch for much of central and southern
Kentucky ahead of a squall line moving in from the west. The line
had been showing various LEWPs and bowing segments as it crossed
from Missouri into the lower Ohio Valley. The best chances for
tornado spin-ups from here forward will be in the southern two tiers
of counties north of the Tennessee border in region of very strong
shear and weak instability. KLVX and KOHX VWPs have been showing low
level winds increasing as the low level jet moves in and
intensifies.
Torrential rain and severe flash flooding are also expected,
especially across southern Indiana and north central Kentucky.
Louisville, with its reduced drainage efficiency typical of urban
areas, has already seen severe flooding. With the new downpours
working in, severe to potentially catastrophic flash flooding will
be possible. It is in everyone's best interest to not be out on the
roads as this very heavy rain moves through the Louisville metro,
southern Indiana, and north central Kentucky.
Issued at 736 PM EST Sat Feb 24 2018
...FLOODING THREAT WILL INCREASE OVER THE NEXT SEVERAL HOURS...
...SEVERE THREAT REMAINS FOR THE LATE EVENING/OVERNIGHT HOURS...
At 7pm strengthening low pressure was near the western tip of
Illinois with a warm front reaching east into the Ohio Valley
roughly along I-64. The front has been lifting north as its parent
low lifts quickly on its way to the upper Great Lakes.
A cold front dropped from that low southward through the Ozarks to
east Texas. That cold front will sweep through the region tonight,
accompanied by a line of strong, possibly severe, storms.
Though instability will be weak, low level shear will become
extremely strong as the low level jet cranks up this evening /50kt @
925, 70kt @ 850, 0-6km bulk shear 60-70kt/, leading to the
possibility of squall line tornadogenesis into the overnight hours.
Flash flooding will also be a major concern. 1hr FFG values are
under an inch in many locations, especially along and north of I-64.
Severe flooding has already taken place in metro Louisville. When
the line of strong storms comes through it will produce intense
rainfall rates that will generate rapid nighttime flash flooding. It
will also generate quick rises on small creeks and streams.
&&
.Short Term...(Tonight through Sunday night)
Issued at 200 PM EST Sat Feb 24 2018
...SIGNIFICANT FLASH FLOODING RISK THIS EVENING AND TONIGHT...
...SEVERE THUNDERSTORMS LIKELY THIS EVENING AND TONIGHT...
A potentially significant weather event will unfold across central
Kentucky and southern Indiana over the next 12-18 hours.
***Flash Flooding Potential***
First, antecedent conditions have primed the area for a significant
flash flooding risk. The past 4 to 7 days most of the area has
picked up well over 5 inches of rain, especially along the Ohio
River counties. Latest flash flood guidance shows 1 to 3 hour values
of 1 inch, or less, in many areas. Some of these values may not be
representative given the significant river flooding ongoing and high
backwater flooding. Basically, the area can't take much more water
and the rare WPC high risk highlights well the greatest risk.
The latest hi-res models show convection moving into central KY and
southern IN beginning mid/late afternoon on the nose of the
increasing 850 mb moisture transport. This convection will be along
the axis of high PWATs, and this morning's OHX sounding 1.43 inches
was near a record for the month of February. Warm cloud depths are 3
to 3.5 km, which is extremely significant for mid/late February.
Basically, the atmosphere has rare amounts of moisture and the
thunderstorms will be extremely efficient rain producers.
Showers/thunderstorms are expected to train along the stalled warm
front, which will likely be along the I-64 corridor through late
this evening.
Additional rainfall amounts of 1.5 to 2 inches are expected with
localized higher amounts a certainty. 4 to even 6 inch amounts not
out of the question across north-central KY and parts of southern
IN. Extreme care and attention should be given to any areal flood or
flash flood warnings that are issued. Remember, flash flooding is
the leading cause of weather related deaths in the United States!
***Damaging Wind / Tornado Potential***
Latest mesoanalysis shows the 1000 mb surface-based CAPE line now
creeping into southern Kentucky where the dewpoints have risen into
the mid 60s. Visible satellite imagery from GOES-East shows pockets
of clearing across middle TN and south-central KY which has allowed
temperatures to climb into the low/mid 70s.
Regional radar shows a few lines of convection beginning to develop
across western KY and extreme southwest KY, that will move
east/northeast into parts of the area by mid afternoon. As this
convection grows in the increasing unstable environment and
interacts with the warm front, will have to watch for severe threat
potential through this evening. A window for a small (but increased)
tornado threat will occur with these storms as they still remain
surface based within the warm sector and the LLJ begins to ramp up
and lead to increased clockwise low-level hodographs (i.e.,
increased storm relative helicity).
Then, later this evening into the overnight hours, the second wave
of severe weather is anticipated. Deep layer and low level shear
increase substantially during the overnight hours ahead of the line,
with 0-6km shear approaching 60kts while 0-1km shear approaches 40-
50kts. While instability will remain low (<500J/KG), it will
probably be sufficient to keep storms strong to severe along/west of
I-65. As they pass east of I-65 into the Bluegrass region,
instability wanes, and most models weaken the line. With such a
strong low level wind field, straight line damaging wind gusts will
be the most likely severe threat. With very saturated soils, would
not be surprised to see reports of trees toppling over even in sub-
severe winds (i.e. 40 to 50 mph gusts).
There will also be a threat for quick spin-up tornadoes within the
line, especially in bowing segments where the rear inflow jet
descends or surging outflow contribute to the development of
mesovortices. The orientation of the 0-3km shear vector will
generally favor tornadic mesovortices on the northern end of these
bowing segments or broken lines.
*** Confidence ***
Confidence is very high that significant flash flooding will occur
across north central KY and portions of southern Indiana as waves of
heavy rain train over these same areas that have been hardest hit
the past week. Confidence in damaging winds lies between
medium/high, especially along/west of I-65 in Kentucky. The tornado
threat is low/medium generally across portions of south-central KY,
generally west of I-65.
&&
.Long Term...(Monday through Saturday)
Issued at 145 PM EST Sat Feb 24 2018
...Active Weather Potentially Mid to Late Week...
High pressure across the lower Great Lakes and Ohio Valley will
bring a couple of drier, less active days to the region. A southern
stream system will pass just to the south of Kentucky as it heads
into the Appalachians Monday / Monday night. High pressure will then
remain in control for Tuesday. Plan on highs in the 60s with lows in
the 30s to around 40.
By late Tuesday night into Wednesday, the upper level pattern begins
to amplify as a southwest US trough digs into western Texas. The
southwest flow downstream will bring increasing Gulf moisture
northward with PWATs expected to climb back over 1.2 inches across
middle TN and portions of central KY. An area of low pressure is
forecast to develop across the central Plains and then rapidly
deepen as the upper trough becomes negatively tilted before lifting
to the Chicago area. A cold front is forecast to sweep across the
area sometime Wednesday / Wed Night / Thursday. Showers and some
thunderstorms will be possible. It's too early to speculate on
severe thunderstorm potential as timing the frontal passage remains
uncertain but the synoptic setup does give the potential.
Widespread rainfall of 1 to 2 inches is currently forecast but with
the convective nature there could be locally higher amounts.
Regardless, any additional rainfall could renew or aggravate ongoing
flooding and river flooding concerns across the area despite a
couple of drier days leading up to this event.
Beyond that, upper troughing and high pressure Friday into next
weekend could bring a cooler but also drier pattern. Temperatures
look to be back around normal or slightly below normal.
&&
.Aviation...(00Z TAF Issuance)
Issued at 638 PM EST Sat Feb 24 2018
At 23Z an east-west warm front was just south of the Ohio River and
a strong cold front was crossing the Ozarks. Both fronts were
anchored by a low pressure center near UIN. That low will race into
the upper Great Lakes tonight and swing the cold front through
southern Indiana and central Kentucky during the late night hours.
The warm front will be accompanied by widespread moderate rain with
embedded thunder. Winds will shift from ENE to SE as the front
pushes north across HNB/SDF/LEX.
The cold front will be preceded by a solid but narrow line of
strong thunderstorms that will bring gusty winds, torrential rain,
and low ceilings. BWG and SDF should receive the worst of this line.
HNB may be a bit north of the most intense storms, and the storms
may be starting a slow decline by the time they get to LEX...though
will still be strong enough to negatively impact aviation.
Will include the LLWS ahead of the storms as the low level jet
really cranks up. We may see 2k' winds of 50-60kt coming in from the
southwest developing this evening.
Low clouds will linger for a few hours behind the departing storms,
but then weak high pressure over the middle and lower Mississippi
Valley will give us much quieter weather for the remainder of the
TAF period. We will hold onto a west breeze tomorrow, though, around
10 knots.
&&
.Hydrology...
Updated at 157 PM EST Sat Feb 24 2018
Copious amounts of rainfall have led to excessive runoff and river
flooding in many locations over southern Indiana and central
Kentucky. Additional rainfall of 1.5 to 2 inches is expected across
southern Indiana and north central Kentucky. There will be localized
higher amounts, with the potential for 4 to even 6 inch amounts not
out of the question.
This additional rainfall will result in further rises on area
rivers, streams, and creeks. River flooding will worsen over the
coming days. Many rivers will achieve moderate flood stage and the
Rolling Fork River at Boston will go into major flood stage.
For a complete list with forecast hydrographs, please visit our
website at: https://water.weather.gov/ahps2/index.php?wfo=LMK
A Flood Watch remains in effect through Sunday morning. There will
likely be areal and flash flood warnings issued this evening and
tonight. Low-lying, urban, small stream, and potentially places that
don't typically flood, could see high water. The worst of this event
will happen at night, which makes it even potentially more
significant. We can't stress enough the flood safety messages of
never driving through flooded waters. It's impossible to tell how
deep or fast water is flowing across roads. Never go around
barricades, and if you come across flooded areas, just turn around.
While a 3 day reprieve (Sunday-Tuesday) will certainly help,
additional rainfall mid-week could worsen, aggravate, or hold high
water crests further into the future. Right now, the blended
forecast shows between 1 and 2 inches possible across the area. Stay
tuned to the latest forecasts as confidence increases in the
rainfall amounts.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 7 AM EST /6 AM CST/ Sunday for INZ076>079-083-
084-089>092.
KY...Flood Watch until 7 AM EST /6 AM CST/ Sunday for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
&&
Update...13
Short Term...ZT
Long Term...ZT
Aviation...13
Hydrology...ZTHazardous weather outlook, Feb 24, 9:38 PM EST, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 938 PM EST Sat Feb 24 2018 INZ076>079-083-084-089>092-KYZ023>025-029>043-048-049-057-260245- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry- Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas- Jessamine-Madison- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond 938 PM EST Sat Feb 24 2018 /838 PM CST Sat Feb 24 2018/ ...FLOOD WATCH IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Widespread 1 to 2 inches of rain is expected through early morning. Localized higher amounts are certain, most likely across southern Indiana and north central Kentucky. 4 to 6 inch amounts not out of the question. This will lead to more flooding and flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional rainfall may arrive by midweek to the lower Ohio Valley ahead of a strong storm system. 1 to 2 inches is currently forecast, and this additional rainfall could lead to renewed flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and flooding. KYZ026>028-045>047-053>056-061>067-070>078-081-082-260245- Ohio-Grayson-Hardin-Nelson-Washington-Mercer-Larue-Marion-Boyle- Garrard-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren- Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Hartford, Leitchfield, Elizabethtown, Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville, Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 938 PM EST Sat Feb 24 2018 /838 PM CST Sat Feb 24 2018/ ...FLOOD WATCH IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY... ...TORNADO WATCH 6 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Widespread 1 to 2 inches of rain is expected tonight. Localized higher amounts are certain, most likely across north central Kentucky. 3 to 5 inch amounts not out of the question. This will lead to flooding and flash flooding. A line of storms crossing the region tonight will be capable of damaging winds, isolated tornadoes, and torrential rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional rainfall may arrive by midweek to the lower Ohio Valley ahead of a strong storm system. 1 to 2 inches is currently forecast, and this additional rainfall could lead renewed flooding. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts, flooding, and any severe weather. 13
In the hours before
Local storm report, Feb 24, 9:45 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM FLASH FLOOD 1 N HENRYVILLE 38.54N 85.77W
02/24/2018 CLARK IN PUBLIC
STREET FLOODING. US 31 NEAR INTERSECTION OF
INDIANA 160 IN HENRYVILLE, IN.
&&
KCLocal storm report, Feb 24, 9:53 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM FLASH FLOOD 5 S VALLEY STATION 38.04N 85.86W
02/24/2018 BULLITT KY PUBLIC
PORTION OF THE ROAD WASHED OUT ON WEAVERS
RUN ROAD.
&&
EBWLocal storm report, Feb 24, 9:59 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM FLASH FLOOD 1 E SHEPHERDSVILLE 37.99N 85.70W
02/24/2018 BULLITT KY PUBLIC
SALT RIVER, UNDER I-65 BRIDGE. PARK SIGNS
NEARLY UNDER WATER.
&&
KCLocal storm report, Feb 24, 10:21 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM FLASH FLOOD SCOTTSBURG 38.69N 85.78W
02/24/2018 SCOTT IN PUBLIC
FLASH FLOODING ON US 31 N JUST NORTH OF
INDIANA 56 AND EAST OF I-65.
&&
KCSpecial weather statement, Feb 24, 10:21 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
1021 PM EST SAT FEB 24 2018
INZ090-091-KYZ024>028-250345-
Floyd-Harrison-Grayson-Meade-Hardin-Ohio-Breckinridge-
1021 PM EST SAT FEB 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...SOUTHERN
FLOYD...MEADE...NORTH CENTRAL GRAYSON...NORTHWESTERN HARDIN...
BRECKINRIDGE AND EAST CENTRAL OHIO COUNTIES...
At 1020 PM EST/920 PM CST/, radar indicated strong thunderstorms were
located along a line extending from near Corydon to west-central
Breckinridge counties. Movement was northeast at 70 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Albany, Corydon, Brandenburg, Hardinsburg, Webster, Irvington,
Muldraugh, West Point, Lanesville and Elizabeth.
Torrential rainfall is also occurring with these storms, and will
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3767 8666 3766 8662 3770 8664 3827 8615
3834 8580 3822 8586 3818 8590 3812 8590
3756 8617 3759 8673
TIME...MOT...LOC 0320Z 242DEG 66KT 3825 8613 3796 8632
TWFLocal storm report, Feb 24, 10:36 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EST SAT FEB 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 4 NNE OKOLONA 38.19N 85.66W
02/24/2018 JEFFERSON KY AMATEUR RADIO
FIRE DEPARTMENT RESCUING RESIDENTS DUE TO
FLASH FLOODING.
&&
KCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 7:01 PM EST | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 29 min |
| Feb 24, 7:03 PM EST | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Marion, Taylor | 27 min |
| Feb 24, 7:29 PM EST | Special Weather Statement | LMK | Larue | 31 min |
| Feb 24, 8:35 PM EST | Flash Flood Warning | LMK | Meade | 5 hr |
| Feb 24, 9:32 PM EST | Flash Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 4 hr |
| Feb 24, 9:32 PM EST | Special Weather Statement | LMK | Oldham, Trimble | 28 min |
| Feb 24, 9:34 PM EST | Special Weather Statement | LMK | Breckinridge, Hancock | 41 min |
| Feb 24, 9:37 PM EST | River Flood Warning | LMK | Hart | 45 hr |
| Feb 24, 9:45 PM EST | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Oldham | 3 hr |
| Feb 24, 10:05 PM EST | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 40 min |
| Feb 24, 10:14 PM EST | Tornado Warning | LMK | Butler, Logan, Warren | 31 min |
| Feb 24, 10:21 PM EST | Special Weather Statement | LMK | Breckinridge, Meade | 24 min |
| Feb 24, 10:26 PM EST | Severe Thunderstorm Warning | LMK | Breckinridge, Jefferson, Meade | 34 min |
| Feb 24, 10:28 PM EST | Tornado Warning | LMK | Butler, Logan, Warren | 32 min |
| Feb 24, 10:44 PM EST | Severe Thunderstorm Warning | LMK | Allen, Simpson | 46 min |
| Feb 24, 10:51 PM EST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Metcalfe, Warren | 39 min |
| Feb 24, 10:59 PM EST | Flash Flood Warning | LMK | Franklin, Henry, Oldham, Shelby, Trimble | 3 hr |
| Feb 24, 11:03 PM EST | Flash Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson, Spencer | 3 hr |
| Feb 24, 11:15 PM EST | Severe Thunderstorm Warning | LMK | Allen, Barren, Cumberland, Metcalfe, Monroe | 45 min |
| Feb 24, 11:24 PM EST | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more | 51 min |
| Feb 24, 11:27 PM EST | Severe Thunderstorm Warning | LMK | Adair, Green, Hart, Metcalfe, Taylor | 48 min |
| Feb 24, 11:56 PM EST | Special Weather Statement | LMK | Adair | 19 min |
| Feb 25, 12:00 AM EST | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe, Russell | 45 min |
| Feb 25, 12:02 AM EST | Special Weather Statement | LMK | Clinton, Cumberland | 28 min |
| Feb 25, 12:10 AM EST | Special Weather Statement | LMK | Casey | 35 min |
| Feb 25, 12:13 AM EST | Special Weather Statement | LMK | Fayette, Harrison, Woodford | 47 min |
| Feb 25, 12:16 AM EST | Flash Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Garrard, Harrison and 5 more | 3 hr |
| Feb 25, 12:21 AM EST | Severe Thunderstorm Warning | LMK | Casey, Lincoln, Russell | 24 min |
| Feb 25, 12:31 AM EST | Special Weather Statement | LMK | Clinton | 29 min |
| Feb 25, 12:47 AM EST | Areal Flood Warning | LMK | Bullitt, Jefferson, Oldham, Spencer | 18 hr |
| Feb 25, 12:52 AM EST | Areal Flood Warning | LMK | Breckinridge, Grayson, Hancock, Ohio | 6 hr |
| Feb 25, 1:01 AM EST | Areal Flood Warning | LMK | Henry, Oldham, Shelby, Trimble | 6 hr |
| Feb 25, 1:03 AM EST | Special Weather Statement | LMK | Clark | 42 min |
| Feb 25, 1:04 AM EST | Areal Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson, Spencer | 6 hr |
| Feb 25, 2:21 AM EST | Areal Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Henry and 6 more | 6 hr |
| Feb 25, 3:23 AM EST | Areal Flood Warning | LMK | Adair, Allen, Barren, Clinton, Cumberland, Logan and 5 more | 6 hr |
| Feb 25, 4:51 AM EST | Areal Flood Warning | LMK | Boyle, Casey, Clark, Garrard, Lincoln, Madison | 6 hr |
| Feb 25, 6:15 AM EST | Areal Flood Warning | LMK | Meade | 12 hr |
| Feb 25, 6:43 AM EST | Areal Flood Warning | LMK | Breckinridge, Hancock, Ohio | 12 hr |
| Feb 25, 6:58 AM EST | Areal Flood Warning | LMK | Bullitt, Hardin, Nelson | 12 hr |
| Feb 25, 7:00 AM EST | Areal Flood Warning | LMK | Henry, Trimble | 12 hr |
| Feb 25, 5:39 PM EST | Areal Flood Warning | LMK | Breckinridge, Bullitt, Hancock, Hardin, Jefferson, Meade and 1 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.